Medications and Tinnitus Side Effects: Many people taking prescription drugs for the treatment of one ailment or another often experience a ringing or other noise in their ear while they are taking the medication - and sometimes even after they quit. This is an uncomfortable sensation that most regard as an unfortunate side effect of their necessary treatment and many who suffer from this effect just accept it as an unavoidable fact. There is a name for this sensation: tinnitus. Those who experience it should seek to remedy it immediately, as its existence is generally a sign that some level of damage is occurring within the ear.
Most tinnitus sufferers fail to understand that there are several types of medications that can result in tinnitus side effects. These medications are classified as ototoxic drugs and can cause harm to the cochlea and other structures within one or both ears, resulting in a tinnitus side effect. While the effects of tinnitus can sometimes be reversed, there are also times when the type, duration, and dose of the medication can result in the damage becoming permanent.
Aspirin is perhaps the most common product that can result in tinnitus side effects. Tinnitus can result from taking as few as 6 aspirins a day, but in most cases the effects will disappear shortly after your stop taking the pills. Non-steroidal anti-inflammatory medications (NSAIDS) like Advil and Motrin have also been demonstrated to cause tinnitus side effects, in dosages that range from six to nine pills per day. Like aspirin, the effects of NSAIDS will usually be reversed within a few hours or days after you quit taking them.
Antibiotics are another cause of tinnitus side effects, though usually only when given through an IV in high doses. When taken orally or by way of ear drops, there is no evidence of tinnitus or any other ototoxic reactions. Fortunately, most antibiotics are administered in pill or drop form, and IVs are generally reserved for extreme situations that threaten the life of the patient.
Tinnitus side effects have also been experienced by persons who take high doses of certain diuretics such as Lasix and Endecrin over an extended period of time. Tinnitus can also occur when these medications are given through an IV in situations such as kidney failure. Because of this, anyone who is prescribed water pills for the treatment of high blood pressure or any other ailment should consult with their physician about the potential for tinnitus side effects.
Are You Tired of Ringing in Your Ears?
If your answer to the above question is yes then I strongly recommend that you check out Tinnitus Miracle today.
This regularly updated essential guide to curing tinnitus permanently that reveals a range of Tinnitus remedies that have worked well for thousands of people worldwide... Click here to check it out now!